ADVERTISEMENT

Q. Please suggest a treatment for hair loss.

Answered by
Dr. Sampada Avinash Thakare
and medically reviewed by iCliniq medical review team.
This is a premium question & answer published on Jul 29, 2017

Hello doctor,

I am a 28 year old male. For the past four years, I have been experiencing hair loss. About two and a half years ago, I started using Finasteride once a week along with a Ketoconazole shampoo 1 % and Lipogaine, which is similar to Rogaine. I would use this only at night usually using about 2 to 2.5 ml total around my temples and at the vertex. The ingredients in Lipogaine are water, propylene glycol, ethanol, minoxidil 5%, azetinol, saw palmetto, beta-sitosterol, oleic acid, gamma & alpha linolenic acid, apple polyphenol, biotin, niacin, biotinoyl-tripeptide, phosphatidylcholine vitamin B6 and B12. The treatment was working well, and I grew back some hair, but about four months ago, I started experiencing a drastic increase in hair loss. I would wake up in the morning after applying the Lipogaine, and my hair would be extremely dry, brittle and stiff which would cause it to fall out very quickly. Around the same time, I developed a circular rash on my forehead which I received while doing cardio at an unhygienic gym. I went to the gym with no rash and left the gym with a 2 inch rash on my forehead. I went to see a dermatologist who told me it was seborrheic dermatitis but he thought it was weird that it took a circular shape on my forehead.

Around the same time, my overall activity level dropped as well. I was much less active although I still go to the gym every day. I would go to bed late around 4 AM and wake up at about 12 to 1 PM. I recently switched to regular Rogaine which has shown an improvement as far as my waking up hair quality is concerned, but now I am experiencing scalp dandruff possibly because I am using it twice a day. I also increased my Finasteride usage to two to three times a week. I am still losing hair, but I do believe it has slowed. My hairline has receded since the start, and I feel that I have been losing hair somewhat evenly everywhere on my head except for my sides. Before I believed it to be a hormonal imbalance like a thyroid issue, but lately I am leaning more towards an immune response brought on by the rash on my forehead and my high quantity of Lipogaine usage, which would cause some scalp irritation, along with my lack of daily activity. Also, even though the doctor did not see it, I have noticed occasional small red bumps on my scalp. After using Rogaine for about three weeks, I decided to try the Lipogaine just for a night and got the same dry and brittle hair response as before. Please help. I would love to keep my hair as long as I can, but it is a losing battle right now.

ADVERTISEMENT
#

Hello,

Welcome to icliniq.com.

From your description, I would say you have a male pattern hair loss also called as androgenetic alopecia.

If you are comfortable using Rogaine solution, you can continue with it or consider Minoqilib 5% (Minoxidil) solution 1 ml at bed time over the scalp.

If you have seborrheic dermatitis or dandruff then that needs to be controlled with Ketoconazole 2 % shampoo to wash the scalp twice a week. Because, if you apply Minoxidil over the scalp in such a condition, it will lead to more irritation. As you are applying Minoxidil and want to use Finasteride topically consider using a combination instead of separate applications.

Also consider procedures like PRP (platelet rich plasma) or hair mesotherapy for better results.

For more information consult a dermatologist online --> https://icliniq.com./ask-a-doctor-online/dermatologist

Hello doctor,

I understand and thank you for your response, but what I do not get and what is really bothering me is why did my scalp all of a sudden start rejecting the Lipogaine like it did? It was a very sudden onset of my hair being fine when I would apply the Lipogaine to my hair being extremely dry, brittle, stiff and stale.

#

Hello,

Welcome back to icliniq.com.

If you notice an increased hair loss upon using a product, it indicates that the product is working for you. This is because your new hair is growing and it pushes the old hair out of its way. The shed hair would be lost anyway even if you were not using Lipogaine. The new hair is usually soft, downy, colorless hair. After further use, the new hair should be the same color and thickness as the other hair on your scalp.

The most common side effects are itching and scalp irritation of the treated area due to the use of propylene glycol. If there is an irritation of the scalp, you should consider using a solution which is not alcohol based. Foam-based minoxidil would also help since it is non-alcohol based.

For more information consult a dermatologist online --> https://icliniq.com./ask-a-doctor-online/dermatologist

Thank you doctor,

I am specifically asking about the Lipogaine. I have been using it for over two years on my scalp without an issue. Then, very suddenly my hair started to feel extremely dry and stale as if it was rejecting the treatment. I would only apply this at night and I would wake up the next day with my hair being very brittle. I would take a shower in the morning and a ton of hair would fall out. I kept using the product for an additional three months trying various hair oils and such to try to stop my hair from becoming super dry. Over this time, my hairline started to recede and my overall hair density became much less. My hair never regrew anything over that time, just aggressive loss. Do you know why this could happen? In my first response, I have gone more in depth as to what was going on with me around the same time as well as the ingredients listed in the Lipogaine. I have been experiencing hair loss for quite some time now and I am somewhat educated on the subject, but I really only know from my own experiences.

#

Hello,

Welcome back to icliniq.com.

Lipogaine is an alcohol based solution. Any Minoxidil solution which is alcohol based can lead to stiff hair and an irritation over the scalp. That is why newer topical solutions, which are foam-based and contain peptides are preferable as it does not lead to brittle hair.

Efficacy of a medication can change over a period of time. So also, your response to Lipogaine can change since you have been using it for over two years. It is advisable to change the brand of any product you use for skin and hair, every six months.

Secondly, for hair treatment, you should always consider a procedural treatment along with topical applications.

For more information consult a dermatologist online --> https://icliniq.com./ask-a-doctor-online/dermatologist


Was this answer helpful?

 | 

Same symptoms doesn’t mean you have the same problem. Consult a doctor now!



Related Questions:
Hair Loss (Alopecia Areata) Cure Through Homoeopathy

.. areata is reasonably successful. Homeopathic medicines try to cure the immune system disorder that is responsible for hair loss .. ...   Read full

I have excessive hair loss and breakage from the roots. What should I do?

.. history, you are suffering from hair loss. Having a hair fall less than 100 strands per day is considered normal and anything above it requires treatment. Hair fall can occur due to multiple reasons. It occurs due to dry scalp with a history of da...   Read full

I am using Minoxidil but not satisfied with the outcome. What is wrong here?

Sometimes there can be shedding of hair in between but you will recover from it if you keep using it ...   Read full

Also Read Answers From:

ideaComprehensive Medical Second Opinion.Submit your Case

Also Read


Tomato Fever - Causes, Symptoms, Diagnosis, Treatment, and Prevention
Tomato fever is an unidentified and fast-spreading type of viral infection seen in young children. Scroll down to know m...  Read more»
Histrionic Personality Disorder - Causes, Signs, Symptoms, Diagnosis and Treatment
Histrionic personality disorder causes variations in the thinking ability of a person. Read this article to know more.  Read more»
Nighttime Skin Routine for Clear Skin
A skin that gets all the attention during the day requires a chance to repair, rejuvenate and replenish from day damage ...  Read more»

Ask your health query to a doctor online?

Ask a Dermatologist Now

* guaranteed answer within 4 hours.

Disclaimer: No content published on this website is intended to be a substitute for professional medical diagnosis, advice or treatment by a trained physician. Seek advice from your physician or other qualified healthcare providers with questions you may have regarding your symptoms and medical condition for a complete medical diagnosis. Do not delay or disregard seeking professional medical advice because of something you have read on this website. Read our Editorial Process to know how we create content for health articles and queries.